Lightning, Faulkner
- When
- July 11, 1:26 PM CST
- Where
- Faulkner County, Enola
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -92.200
Lightning struck a house and set it on fire.
An unusually moist, tropical-like air mass settled over Arkansas on the 11th through 13th. Periodic areas of low pressure aloft moving through the area set off rounds of showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An unusually moist, tropical-like air mass settled over Arkansas on the 11th through 13th. Periodic areas of low pressure aloft moving through the area set off rounds of showers and thunderstorms. Some of the storms became severe. With the very moist air over the state, some flash flooding also resulted.
The first round of storms moved across the middle of Arkansas on the afternoon and early evening of the 11th. This was followed quickly by another round of storms in northern Arkansas late on the evening of the 11th.
Scattered storms redeveloped over the northern and central sections of the state on the afternoon of the 12th and continued into the early morning hours of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 11, 11:42 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1242 PM CDT SUN JUL 11 2010 .AVIATION... GIVEN ONGOING CONVECTION...VCTS IS APPROPRIATE FOR ALL TAF SITES THIS AFTERNOON. UPPED TS CHANCES FOR KHRO AND KBPK FROM LATE AFTERNOON INTO THIS EVENING TO TAKE INTO ACCOUNT TSTMS IN MO WORKING SWD. FOR LATER TONIGHT...LEFT VCTS IN FOR N AND CENTRAL AR. EVOLUTION OF TSTMS IN MO AND ANY LATER DEVELOPMENT IS TOO UNCERTAIN TO GO WITH ANY HIGHER CHANCES AT THIS TIME. ANY CONVECTION THAT DOES OCCUR DURING THE LATE NIGHT HOURS SHOULD NOT REACH AS FAR S AS KPBF AND KLLQ HOWEVER. && .PREV DISCUSSION... /ISSUED 645 AM CDT SUN JUL 11 2010/ AVIATION... MORNING FOG NOTED ACROSS TAF SITES SHOULD BURN OFF SHORTLY AFTER SUNRISE. CALM WINDS WILL BECOME SOUTHWESTERLY BETWEEN 5 TO 10 KTS. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE NORTH THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. MCS WILL DEVELOP AND ENTER WESTERN ARKANSAS LATE SUNDAY NIGHT BRINGING RAIN CHANCES. MODELS SHOW SIGNS OF SYSTEM WEAKENING BEFORE SUNRISE...BUT KEPT CHANCES IN THROUGH 12Z. PREV DISCUSSION... /ISSUED 345 AM CDT SUN JUL 11 2010/ SHORT TERM...TODAY THROUGH WEDNESDAY SURFACE ANALYSIS SHOWS THAT THE FRONTAL BOUNDARY HASN/T MOVED MUCH DURING THE DAY TODAY...MAYBE OSCILLATING ONLY SLIGHTLY. BOUNDARY IS ILL-DEFINED...BUT JUDGING BY THE ISODROSOTHERMAL GRADIENT... IT/S OVER NORTH CENTRAL ARKANSAS STILL. AT ANY RATE...SCATTERED MAINLY DIURNALLY DRIVEN CONVECTION WILL BE THE NORM AGAIN TODAY ACROSS THE AREA AS TROPICAL AIRMASS REMAINS OVER THE AREA AND INTERACTS WITH DAYTIME HEATING. FRONT WILL WASH OUT LATER TODAY. FOCUS THEN SHIFTS OUT TO THE PLAINS. IN PARTICULAR...A TROUGH APPROACHING THE AREA IN NEARLY ZONAL FLOW ALOFT. THIS FEATURE WILL AFFECT THE AREA TONIGHT AND MONDAY MORNING. SHORT TERM MODELS ARE IN SURPRISINGLY GOOD AGREEMENT...SHOWING AN MCS DEVELOPING AND MOVING ACROSS THE AREA LATE SUNDAY NIGHT INTO MID DAY MONDAY. ANOTHER TROUGH WILL SWING THROUGH THE MID SOUTH REGION LATE MONDAY NIGHT INTO TUESDAY...AND ONCE AGAIN THE MODELS ARE IN VERY GOOD AGREEMENT SHOWING RE-DEVELOPMENT DURING THE AFOREMENTIONED TIME PERIOD. BY LATE IN THE DAY TUESDAY...ANY LINGERING PRECIP SHOULD COME TO AN END...AS 500 MB RIDGE TO THE WEST ENCROACHES ON THE AREA. TEMPERATURES WILL REMAIN WITHIN 3 TO 5 DEGREES OF CLIMATOLOGICAL AVERAGES. GENERALLY STUCK CLOSE TO GFS MOS NUMBERS THROUGHOUT THE SHORT TERM. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY HARDLY A CHANGE MADE IN THE LONG TERM FCST AS FLAT UPR RIDGING DOMINATES THE SRN CONUS THROUGH THE PERIOD KEEPING ALL UPR ENERGY NEAR THE US/CAN BORDER. A WEAK EXCUSE FOR A COLD FRONT WILL ATTEMPT TO PUSH INTO SRN MO THU NIGHT BUT NOT MAKE IT INTO AR WHICH MEANS ANY POP CHCS IN THE LONG TERM WILL BE OF THE HEAT OF THE DAY VARIETY AND LIKELY REMAIN ISOLATED. THE NIGHTTIME AND MORNING HRS SHOULD GENERALLY BE DRY. VERY SIMILAR H85 TEMPS IN GFS AND ECMWF ALONG WITH GFS ENSEMBLE GUIDANCE WITHIN A STANDARD DEVIATION RESULTS IN AN ABOVE AVERAGE TEMP FCST THROUGH THE PD WITH HIGHS LIKELY IN THE 94-98 RANGE THU THROUGH SAT AT LITTLE ROCK WITH A LITTLE COOLER READINGS NORTH AND SLIGHTLY WARMER READINGS SOUTH AND EAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 73 89 72 / 40 30 50 70 CAMDEN AR 89 76 97 78 / 40 20 30 30 HARRISON AR 87 72 86 70 / 40 40 50 70 HOT SPRINGS AR 89 77 94 76 / 40 20 40 50 LITTLE ROCK AR 91 75 93 75 / 40 30 50 60 MONTICELLO AR 91 75 96 77 / 40 20 30 30 MOUNT IDA AR 87 77 94 75 / 40 30 50 60 MOUNTAIN HOME AR 87 72 89 69 / 40 40 50 70 NEWPORT AR 90 74 91 72 / 40 30 50 60 PINE BLUFF AR 90 74 95 76 / 40 20 40 40 RUSSELLVILLE AR 89 74 93 73 / 40 30 50 60 SEARCY AR 89 72 91 72 / 40 30 50 60 STUTTGART AR 91 75 94 75 / 40 30 50 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 11 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY INTO TONIGHT. GIVEN INCREASED INSTABILITY OVER THE AREA...STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE 40 CORRIDOR. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EARLY THIS WEEK BEFORE BECOMING MORE ISOLATED FROM MIDWEEK ON. STRONG OR SEVERE STORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING...ESPECIALLY NORTH OF THE INTERSTATE 40 CORRIDOR. THE GREATEST THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL. A RETURN TO MORE HOT AND HUMID CONDITIONS APPEARS LIKELY BEGINNING DURING THE MIDDLE OF NEXT WEEK WITH HEAT INDEX VALUES POSSIBLY CLIMBING TOWARD OR ABOVE 100 FROM MIDWEEK ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1219 PM CDT SUN JUL 11 2010 ARZ021-022-030-038-111815- JOHNSON-LOGAN-POPE-YELL- 1219 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...NORTHEASTERN LOGAN...POPE AND NORTHERN YELL COUNTIES UNTIL 115 PM CDT... AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF CLARKSVILLE...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARD LAMAR...AUGSBURG...LONDON...DOVER AND HECTOR. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 159 PM CDT SUN JUL 11 2010 ARZ066-111945- OUACHITA- 159 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA COUNTY UNTIL 245 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSSTON...MOVING EAST AT 40 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WHITE OAK LAKE AND BRAGG CITY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 217 PM CDT SUN JUL 11 2010 ARZ031-032-111945- CONWAY-FAULKNER- 217 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CONWAY AND FAULKNER COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOOSTER...MOVING EAST AT 25 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM AS IT TRACKS TOWARD PLEASANT VALLEY...LINDER AND GREENBRIER. 46
The Little Rock radar (KLZK), 41 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
16 flash flood, 14 thunderstorm wind, 5 lightning, 5 hail, 4 heavy rain, 1 tornado. Local standard time, as filed.
Lightning struck a house and set it on fire.
A tree and a power line fell on a house due to lightning. The house suffered a partial collapse.
A large tree fell, crushing a pickup truck, and causing damage to a second vehicle and the roof of a house.
Lightning struck a tall oak tree in Hot Springs Village and traveled to the adjacent house. Many of the electronics inside the house were destroyed.
Lightning killed eight cows and two yearlings on a farm. The majority of the cows were under a tree, which the lightning struck first. A couple of the cows were about 75 yards away from the others.
Lightning damaged the computer equipment at a drive-in restaurant, the music equipment and credit card machine at a funeral home, and the credit card machine at a restaurant.
A brief, weak tornado damaged the roof of a shop building and blew one of the building's doors in, blew small trees down, blew around a small boat and some lawn furniture, and damaged a dog pen.
Barrels on a farm were blown 300 feet and several large trees were blown down.
Several small trees were blown down.
Trees were blown down on Arkansas Highway 236.
Several large limbs were blown down and shingles were blown off of a few houses. A peak wind gust of 69 mph was measured. Sustained winds of 58 to 65 mph were measured for a duration of 8 minutes.
Rainfall measured 4.75 inches in 5 hours and 45 minutes.
Rainfall measured 1.80 inches in one hour.
Several trees were blown down on Old Military Rd.
Rainfall measured 2.02 inches in 21 minutes.
A few trees were blown down.
Considerable street flooding occurred in Mountain Home.
Several trees were blown down.
There were multiple reports of street flooding in Yellville.
Several trees were blown down near Highway 125 Park and north of Peel.
Small creeks overflowed throughout Baxter County.
Water was over some roads in Fulton County and several low water crossings were flooded.
Several small trees were blown down along Arkansas Highway 384.
Street flooding occurred in Cave City.
Several low water crossings flooded, and minor street flooding occurred.
A large tree was blown down along Arkansas Highway 9.
An off-duty National Weather Service employee reported flooding at John F. Kennedy Blvd. and McCain Blvd. in North Little Rock.
Street flooding was reported near West Maryland Ave. and Arkansas Highway 107 in Sherwood.
Rainfall measured 2.30 inches in 20 minutes.
Water reached up to the bottom of car doors on the access road of U.S. Highway 67/167 at Brookswood Rd. (Arkansas Highway 176Y).
Widespread flooding occurred in Sherwood.
Large limbs were blown down along U.S. Highway 67.
Large limbs were blown down.
Multiple trees were blown down and some power lines were snapped.
Minor flooding occurred.
Creeks overflowed, washing out gravel on county roads. Arkansas Highway 58 was closed as water was up to car bumpers.
Several streets in Mountain View were flooded.
Farm fields were flooded.
Greenbrier Creek and Jamestown Creek flooded, sending water across Arkansas Highway 230. The water was not deep enough to close the highway.
Drainage ditches overflowed, flooding some roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237607, 237608, 238472, 246652, 240582, 240583, 231745, 237613, 237615, 237618, 237632, 238286, 237638, 237634, 237620, 237625, 237622, 237624, 237640, 237627, 237571, 237635, 238271, 237574, 238272, 237578, 237581, 238294, 237583, 237584, 238295, 237588, 237590, 238320, 237593, 237603, 238302, 238298, 238303, 237605, and more.